Stochastic Dominance Analysis Without the Independence Axiom
Simone Cerreia-Vioglio, Fabio Maccheroni, Massimo Marinacci
Management Science · 2017 · Volume 63 · Issue 4
Abstract
We characterize the consistency of a large class of nonexpected utility preferences (including mean-variance preferences and prospect theory preferences) with stochastic orders (for example, stochastic dominances of different degrees). Our characterization rests on a novel decision theoretic result that provides a behavioral interpretation of the set of all derivatives of the functional representing the decision maker’s preferences. As an illustration, we consider in some detail prospect theory and choice-acclimating preferences, two popular models of reference dependence under risk, and we show the incompatibility of loss aversion with prudence. This paper was accepted by James Smith, decision analysis .
Keywords
stochastic dominance, integral stochastic orders, nonexpected utility, risk aversion, multiutility representation, prospect theory, choice-acclimating personal equilibria
Enable JavaScript for citation tools and additional paper interactions.